content-left-bg.png
content-right-bg.png

Professional development and support

WebPartZone1_1
PublishingPageContent

Music teachers seminar

The next music teachers' seminar will be on Friday 3 September. Venue and details will be announced in Semester 2.

Curriculum roadshows

Metropolitan region provides support for the Instrumental Music curriculum through seminars, resources and direct support for teachers.

Three roadshow seminars are provided each term for teachers.

  • Day 1 program (introduction) is for all teachers new to teaching Instrumental Music in Metropolitan region. The program allows teachers to engage with the new curriculum, the structure, expectations, and resources.
  • Day 2 (review, reflect and plan) is for teachers who have engaged with the curriculum, and provides an opportunity to reflect on implementation, to raise questions, and to have time working with project officers and colleagues to plan.
  • New day 3 (QCE) is for teachers wanting assistance with how to prepare and submit QCE students.

Registration for curriculum roadshows is available on the Music Resource Centre (MRC) team site.

Resources have been developed and are constantly being updated, to support teachers in planning, repertoire selection and assessment tasks. Resources are available through the Ed Studio or through project officers.

Curriculum project officers in Metropolitan region are available to provide direct support for teachers in particular instrumental areas. Project officers may be contacted through the MRC.

Dates

Curriculum roadshow day 1: introduction - 9am to 3pm

  • Term 1 week 5 – Wednesday 24 February 2021
  • Term 2 week 5 – Monday 17 May 2021
  • Term 3 week 5 – Thursday 12 August
  • Term 4 week 5 – Tuesday 2 November

N.B. day 1 and day 2 are not intended to be completed on consecutive days, instead, they are meant to be completed with at least 1 term in between.

Curriculum roadshow day 2: reflection and review: 9am to 3pm

  • Term 1 week 5 – Thursday 25 February
  • Term 2 week 5 – Tuesday 18 May
  • Term 3 week 5 – Friday 13 August
  • Term 4 week 5 – Wednesday 3 November

Curriculum roadshow day 3: QCE how to

  • Term 1 week 5 – Tuesday 23 February 2021 – 12–3pm
  • Term 2 week 5 – Wednesday 19 May 2021 – 9.30am–12.30pm
  • Term 3 week 5 – Wednesday 11 August – 12–3pm
  • Term 4 week 5 – Tuesday 2 November – 9.30am–12.30pm

All attendees must pre-register and will be sent the relevant information closer to the date. Sessions will not be recorded to be viewed at a later time, they are to be attended in person or online at the prescribed time only.

Registration for curriculum roadshows is available on the Music Resource Centre (MRC) team site.

Teachers are only expected to attend each seminar once.

First aid training

A First aid CPR and Full first aid course will be run on Thursday 28 January from 8am to 1.30pm, Wednesday 12 May from 9am to 1.30pm and Monday 6 December from 9am to 1.30pm at MRC.

This is valid for 12 months (CPR) or 3 years (First aid). The cost is invoiced to your base school. Please make sure they are happy to pay this before you register.

Please note this is just a service we offer in the year for those who need it. You may choose to do your first aid externally or through your base school. You do not need to attend the MRC run first aid.

Registrations are available on the MRC teamsite.

Costs: approx. $62 (CPR) or $99 (Apply first aid and CPR)

Mandatory training modules

A series of mandatory training courses will be run at MRC on Wednesday February 10 and Tuesday December 7 from 9am to 1pm. You can sign up for a session individually or for all of the sessions via the MRC teamsite.

  • Mandatory training all staff—refresher course (1–2 hours) 9–11am
  • Child protection—annual update (30 minutes to 1 hour) 11.30am–12.00pm
  • CARA training (30 minutes) 12.00–12.30pm
  • Asbestos awareness (30 minutes) 12.30–1.00pm

Twilight professional development

The Music Resource Centre offers Twilight professional development sessions each term. Twilights run from 3.30–5.00pm, and are held at MRC and online in a hybrid style for most sessions, unless otherwise stated. You can register for these twilights via the MRC team site.

Twilight sessions for 2021 at this stage are:

  • OneNote – Karina Bryer – Tuesday 2 February
  • OneSchool – Matt Chambers – Thursday 4 March
  • Moderation how to – Matt Chambers – Thursday 11 March 
  • Brass for non-brass – Tim Lefever – Tuesday 20 April
  • Repertoire for multi teaching – James Kukulies – Monday 10 May
  • Aspirant application writing – Damian Hoey – Tuesday 1 June
  • SeeSaw how to – Lisa Stevenson and Robyn Gray – Tuesday 8 June
  • Band Repertoire reading day 1 – Friday 16 July
  • Full day percussion ensemble – Friday 6 August
  • Band Repertoire reading day 2 – Friday 10 September
  • String Repertoire reading day – Lisa Stevenson – Tuesday 5 October

Professional development requirements

All teachers (including Instrumental Music teachers and instructors) are required to do a minimum amount of professional development each calendar year to maintain teacher registration and demonstrate a commitment to continuing professional development. The Queensland College of Teachers (QCOT) has outlined these requirements in their Renewal of teacher registration page.

With the introduction of flexible staff professional development days, there is also a requirement for teachers to complete a number of professional development hours outside of rostered duty time. For further information on this, please see the Staff professional development page on the Education website.

WebPartZone1_2
WebPartZone2_1
WebPartZone2_2
WebPartZone2_3
WebPartZone3_1
WebPartZone3_2
WebPartZone3_3
WebPartZone3_4
WebPartZone4_1
WebPartZone5_1
WebPartZone5_2
WebPartZone6_1
WebPartZone6_2
WebPartZone7_1
WebPartZone7_2
WebPartZone8_1
WebPartZone8_2
WebPartZone9_1
Last updated 15 February 2021